MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-III AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-III AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED
Model Number BOND-III AUTOMATED SLIDE STAINER
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, the complainant contacted leica biosystems with the following details: ¿error 126 and covertile issue error 126 aspiration probe recovered covertile are misaligned during run.Fas [name] is aware of the clipped corners, and is requesting service for error 126¿.On (b)(6) 2024, a local leica technical support engineer documented: ¿.Customer is using clipped corner slides, ( a likely cause of the covertile issue ).¿ on (b)(6) 2024, the assigned leica field service engineer (fse) visited the customer site and recorded the following information: ¿the customer complained of recieving [sic] error 126 software error, xyz_error: action_run_error_xyz_move_fail.Error code 116 occurred once during the run events.Checked all calibration, conducted extremity test , checked z axis home flag and it was not bent.Checked z axis insulator block bracket and loom were not fouling on the robot arm.X axis belt and all connections were secure.¿ the fse ¿verified calibration advised customer to mark slide trays to better identify possible problematic trays.Customer at this time has 4 gen 1 slide trays and 1 gen 3 trays.Conducted calibration verification using gen 3 slide tray without error.No errors were found for error to have occurred.¿ on 13 june 2024, leica biosystems melbourne received confirmation from the assigned leica senior field applications specialist- immunohistochemistry, east that all patient cases were diagnosable and there was no impact on staining.No adverse consequence(s) to a patient(s) has been reported to the manufacturer.
 
Additional Manufacturer Narrative
Details of the affected tissue processing run(s) were not available to the manufacturer.As a result, it was not possible to assess the operation and function of the instrument.However, based on the information available, the instrument functioned as designed in the circumstances reported by the complainant.The root cause of the reported ¿error 126 and covertile issue¿¿ was determined to be the use of cut corner [clipped corner] slides causing misaligned covertiles.Based on the available information from the leica technical support engineer, it was observed that ¿.Customer is using clipped corner slides, ( a likely cause of the covertile issue ).¿ as a result, the instrument probe most likely collided with the misaligned covertile resulting in the generation of event code 126 - main robot critical error.Leica bond system user manual section 2.6.1 contains the following warnings ¿ ¿use only glass slides of correct size on bond processing modules.Slides of the wrong size may not sit properly in the slide trays, and covertiles will not sit properly on them.Both of these could affect staining quality.¿ and ¿do not use slides with rounded or clipped corners.These slides may fall through the slide tray, and could alter fluid flow under the covertiles, affecting staining quality¿.Although the information available indicates that all patient cases involved in this event were diagnosable, the circumstances involved in this complaint have previously resulted in serious injury.No adverse impact on either the quality of processing of patient tissue samples or to any patient(s) has been reported to the manufacturer in association with the circumstances involved in this complaint.

Brand Name
BOND-III AUTOMATED SLIDE STAINER
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley, vic
AS   0000003149
92117271
MDR Report Key19534399
Report Number8020030-2024-00018
Device Sequence Number8412888
Product Code KPA
UDI-Device Identifier09349458000004
UDI-Public(01)09349458000004(11)200930
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBOND-III AUTOMATED SLIDE STAINER
Device Catalogue Number21.2201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown